Arizona, 2006

Heavy Rain in Arizona, July 6, 2006

July 6, 2006 · NWS FGZ · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 6, 9:00 AM MST, 30 minutes earlier.

Area forecast discussion, Jul 6, 9:00 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST THU JUL 06 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER
NORTHERN ARIZONA INTO THE WEEKEND. AS A RESULT...SCATTERED...MAINLY
AFTERNOON AND EVENING THUNDERSTORMS...WILL CONTINUE EACH DAY. EXPECT
TEMPERATURES TO REMAIN NEAR NORMAL.

&&

.DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WAS CENTERED
OVER NEW MEXICO THIS MORNING. THIS WAS RESULTING IN A MOIST
SOUTHERLY FLOW ACROSS NORTHERN ARIZONA. THE 12Z SOUNDING AT
FLAGSTAFF CAME IN WITH A WARM CAP AT ABOUT 550 MB WITH A MOIST AND
COOL BOUNDARY LAYER. THE CAPE ON THE MORNING SOUNDING WAS LESS THAN
100 JOULES. DAYTIME HEATING WILL HELP TO GENERATE SOME EXTRA CAPE
BUT WITH SO MANY CLOUDS ACROSS ARIZONA AND THE COOL BOUNDARY LAYER
JUST LOOKING AT SCATTERED THUNDERSTORM ACTIVITY. THERE IS A 15-20
KNOT SOUTHERLY FLOW ALOFT WHICH COULD RESULT IN TRAINING OF
STORM CELLS WITH THE POTENTIAL FOR ISOLATED AREAS OF FLOODING. THE
THREAT FOR SEVERE STORMS TODAY IS NEAR ZERO.

FOR FRIDAY AND INTO NEXT WEEK THE MID TO UPPER HIGH MOVES SOUTHWARD
SLIGHTLY BUT THE MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE. AS A
RESULT...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH
TEMPERATURE REMAINING NEAR NORMAL.

MCCOLLUM
&&

.AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORM COVERAGE WILL
INCREASE DURING THE MORNING HOURS OVER NRN AZ. EXPECT WIND GUSTS UP
TO 40 KTS WITH THE STRONGEST STORMS ALONG WITH LOCAL CEILINGS DOWN
TO 3 KFT. STORMS WILL GRADUALLY DIMINISH AFTER 03Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

ONTON
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 5, 10:25 AM MST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1025 AM MST WED JUL 5 2006

AZZ004>018-037>040-060700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE
MOUNTAINS-YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
1025 AM MST WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NORTHERN
GILA...NAVAJO AND YAVAPAI COUNTIES

.DAY ONE...TODAY

MOISTURE CONTINUES TO INCREASE THIS MORNING ACROSS NORTHERN ARIZONA
AS A SOUTH TO SOUTHEAST FLOW ALOFT CONTINUES. LARGE THUNDERSTORM
COMPLEXES OVER SOUTHERN ARIZONA LAST NIGH HAVE SPREAD CLOUDS OVER
MUCH OF NORTHERN ARIZONA. SCATTERED SHOWERS WILL MOVE ACROSS YAVAPAI
COUNTY THIS MORNING. THE ONSET OF STRONG THUNDERSTORMS WILL BE
DELAYED TODAY BECAUSE OF LESS SURFACE HEATING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN AREAS WHERE
THERE IS LESS CLOUD COVER THIS MORNING.  STORMS THAT FORM THIS
AFTERNOON BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WITH
RAINFALL RATES OVER AN INCH AN HOUR LIKELY WITH THE STRONGER STORMS.
A FEW OF THE STORMS MAY ALSO CONTAIN HAIL UP TO 3/4 OF AN INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA
EACH DAY. GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Yavapai

When
July 6, 9:30 AM MST to 1:15 PM MST
Where
Yavapai County, Prescott Valley
Reported by
TRAINED SPOTTER
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

Heavy rain fell in Prescott Valley from mid morning to early afternoon. Between 0.80 and 0.95 inches of rain fell in less than three hours. Local street flooding was reported.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527144.